Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 22, 2012, 4:04 PM EDT for Orange County, Rockland County, New York; Bergen County, Passaic County, New Jersey. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 22, 2012, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 117 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:55 PM EDT | TSTM WND DMG | Ramapo, NY | LARGE TREE BLOCKING TWO LANES OF US HWY 202 AT LAKE ROAD |
| Jun 22, 4:55 PM EDT | HAIL 0.88 | Bardonia, NY | NICKEL SIZE HAIL IN BARDONIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS51 KOKX 222004
SVROKX
NJC003-031-NYC071-087-222045-
/O.NEW.KOKX.SV.W.0012.120622T2004Z-120622T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHWESTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 445 PM EDT...
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF WEST MILFORD...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORIDA...WARWICK...GREENWOOD LAKE...RINGWOOD...MONROE...
SLOATSBURG...HARRIMAN...SUFFERN...MONSEY...POMONA...NANUET...PEARL
RIVER...NEW CITY...ORANGEBURG AND HAVERSTRAW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4132 7452 4136 7396 4132 7398 4129 7395
4128 7395 4126 7397 4125 7397 4122 7395
4104 7394 4109 7450 4120 7437 4127 7452
TIME...MOT...LOC 2004Z 272DEG 27KT 4119 7437
$$
LN2 follow-up statements
601
WWUS51 KOKX 222024
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
424 PM EDT FRI JUN 22 2012
NJC003-031-NYC071-087-222045-
/O.CON.KOKX.SV.W.0012.000000T0000Z-120622T2045Z/
ORANGE NY-ROCKLAND NY-BERGEN NJ-PASSAIC NJ-
424 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PASSAIC...NORTHWESTERN BERGEN...ROCKLAND AND SOUTHERN ORANGE
COUNTIES...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TUXEDO PARK...OR NEAR SLOATSBURG...MOVING EAST AT 30
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4132 7452 4136 7396 4132 7398 4129 7395
4128 7395 4126 7397 4125 7397 4122 7395
4104 7394 4109 7450 4120 7437 4127 7452
TIME...MOT...LOC 2024Z 272DEG 27KT 4118 7417
$$
LN198
WWUS51 KOKX 222044
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT FRI JUN 22 2012
NJC003-031-NYC071-087-222053-
/O.EXP.KOKX.SV.W.0012.000000T0000Z-120622T2045Z/
ORANGE NY-ROCKLAND NY-BERGEN NJ-PASSAIC NJ-
444 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...NORTHWESTERN
BERGEN...ROCKLAND AND SOUTHERN ORANGE COUNTIES WILL EXPIRE AT 445 PM
EDT...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS...HOWEVER IT IS STILL
PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4132 7452 4136 7396 4132 7398 4129 7395
4128 7395 4126 7397 4125 7397 4122 7395
4104 7394 4109 7450 4120 7437 4127 7452
TIME...MOT...LOC 2043Z 272DEG 27KT 4117 7398
$$
LNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:56 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 22, 3:56 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT FRI JUN 22 2012
.SYNOPSIS...
A COLD FRONT OVER THE TRI STATE AREA EXITS TO THE EAST LATE TONIGHT.
A WEAK TROUGH THEN MOVES THROUGH THE REGION TOMORROW. HIGH PRESSURE
BUILDS IN FOR SUNDAY. NEXT WEEK STARTS OUT ON A WET NOTE AS A
COLD FRONT PASSES THROUGH ON MONDAY. HIGH PRESSURE TO OUR SOUTH
THEN CONTROLS THE WEATHER FOR TUESDAY INTO LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
COLD FRONT WILL SLOWLY PUSH EAST THROUGH THE REST OF THE FORECAST
AREA TONIGHT. EXPECTING SHOWERS AND THUNDERSTORMS TO DIMINISH
ESPECIALLY AFTER SUNSET...BUT THERE WILL STILL BE AT LEAST A CHANCE
FOR MORE EVEN AFTER THIS TIME AS CAPES WILL BE SUFFICIENT WITH THE
FORCING FROM THE FRONT. BIGGEST THREAT CONTINUES TO BE HEAVY
DOWNPOURS AS PWATS WILL BE ON THE HIGH SIDE...AND GUSTY WINDS. SMALL
HAIL ALSO POSSIBLE AS CAPE VALUES IN THE HAIL GROWTH ZONE COULD
STILL SUPPORT IT IN SPITE OF RELATIVELY HIGH WET BULB ZERO HEIGHTS.
WITH RAIN-COOLED AIR...WILL DROP THE HEAT ADVISORY OVER THE CITY AND
PARTS OF NE NJ WHERE IT HAD BEEN UP. CRITERIA SHOULD NOT BE
WIDESPREAD ANYMORE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT IS EXPECTED TO BE JUST EAST OF THE CWA EARLY SATURDAY
MORNING...BUT WILL DRIFT SLOWLY EAST THROUGH THE REST OF THE DAY.
HAVE KEPT IN A SLIGHT CHANCE OF A LINGERING SHOWER/STORM TO START
THE DAY ACROSS SOME OF THE EASTERN ZONES...BUT THEN DRY WEATHER
EVERYWHERE LATER IN THE MORNING. A SHORTWAVE AND SURFACE TROUGH
COULD TRIGGER ISOLATED STORMS OVER SOUTHERN CT AND ADJACENT AREAS
DURING THE AFTERNOON AS SUFFICIENT MOISTURE WILL BE LEFTOVER BY THAT
TIME. ADDITIONALLY...SBCAPE VALUES CAN STILL MANAGE TO CLIMB TO
AROUND 1000 J/KG AND MID LEVEL LAPSE RATES SHOULD BECOME MARGINALLY
UNSTABLE.
DRY SATURDAY NIGHT WITH STABILIZATION OF THE ATMOSPHERE AND RIDGING
AT THE SURFACE AND ALOFT.
MAV/NAM MOS BLEND FOR TEMPERATURES LOOKED GOOD FOR THE SHORT TERM.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
DRY AND QUIET CONDITIONS BEGIN THE PERIOD AS HIGH PRESSURE BUILDS
OVER THE REGION INTO SUNDAY. HIGH TEMPS ON SUNDAY IN THE
80S...CLOSE TO PREVIOUS FCSTS AND LATEST MOS DATA SETS. CLOUDS
BEGIN TO INCREASE LATE SUNDAY AFTERNOON FROM THE NW.
LOW PRESSURE TO OUR NORTH ON MONDAY WILL DRAG A COLD FRONT THROUGH
THE NORTHEAST. LATEST DETERMINISTIC NWP RUNS AND THE SREF ARE IN
GOOD AGREEMENT WITH THIS SYSTEM. HAVE UPPED POPS TO LIKELY AND HAVE
INCLUDED CHC THUNDER AS WELL. GFS PRODUCES 1000-2000 J/KG AND LI'S
OF -4 C. THINKING THAT TIMING FOR THE PCPN IS EARLY - PERHAPS A
MORNING RUSH HOUR EVENT.
FRONT CLEARS THE REGION BY EVENING WITH THE UPPER TROUGH SLOWLY
SLIDING EAST THROUGH WEDNESDAY. THE TROUGH THEN SLIDES EAST THURSDAY
INTO FRIDAY.
HAVE GONE WITH SOME LOW POPS FOR ISOLATED AFTN INSTABILITY SHOWERS
ON TUESDAY...BUT GENERALLY TRYING TO PAINT A DRY PERIOD.
WARM ADVECTION ON FRIDAY MAY RESULT SOME SHOWERS...BUT HAVE LEFT OUT
FOR NOW.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL REACH THE AREA THIS EVE AND PASS OFFSHORE BY SAT
MRNG.
TSTMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THRU THE
REMAINDER OF THE AFTN. TEMPO FOR STRONGER TSTMS MAY NEED TO BE
EXTENDED TIL 1Z IN THE METRO AND LATER ERN ARPTS. THIS IS BASED ON
THE FORCING ASSOCIATED WITH THE LINE OF TSTMS DEVELOPING ACROSS
CNTRL PA AS OF 1730Z.
IFR IN HVY RAIN LIKELY IN THE STRONGEST TSTMS. IN ADDITION...WIND
GUSTS IN EXCESS OF 35KT POSSIBLE IN SVR TSTMS. SOME HAIL WILL ALSO
BE POSSIBLE.
SHRA DIMINISH LATE TNGT...BUT THERE WILL STILL BE A TSTM POTENTIAL
AFT 4Z. THE PROBABILITY IS TOO LOW TO INCLUDED IN THE TAFS ATTM.
HIGHER CONFIDENCE AFT 19Z WITH COVERAGE AND INTENSITY INCREASING.
SEA BREEZE HAS PASSED THE SRN COASTS. ALTHOUGH WIND FIELDS ARE
LIGHT OUTSIDE OF TSTMS...OUTFLOW BOUNDARIES AND STORM INTERACTIONS
WILL RESULT IN VRB WIND DIRECTION AT TIMES.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TSTM OVER STATEN ISLAND COULD IMPACT THE
ARPT BEFORE THE 19Z TEMPO.
KLGA FCSTER COMMENTS: EXACT TIMING OF THE PASSAGE OF THE SEA
BREEZE BOUNDARY IS UNCERTAIN. TSTMS COULD IMPACT THE ARPT BEFORE
THE 19Z TEMPO.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY. VARIABILITY IN THE WIND FIELD CAN BE EXPECTED THRU THIS
AFTN.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTM TIMING AND
INTENSITY OF TSTM ONSET. ISOLD-SCT CELLS COULD DEVELOP AT ANY
TIME.
OUTLOOK FOR 18Z SAT THROUGH WED...
.SAT-SUN...VFR.
.MON...MVFR OR LOWER POSSIBLE. TSTMS ALSO POSSIBLE.
.TUE...VFR WITH NW FLOW.
.WED...VFR.
&&
.MARINE...
WINDS AND SEAS WILL BE BELOW SCA LEVELS THROUGH THE SHORT TERM.
TSTMS ARE LIKELY INTO TONIGHT AHEAD OF A COLD FRONT. TORRENTIAL
DOWNPOURS...WIND GUSTS IN EXCESS OF 35 KT...AND FREQUENT LIGHTNING
ARE POSSIBLE IN A FEW OF THESE TSTMS.
SUB-SCA CONDITIONS SUNDAY INTO EARLY MONDAY WITH HIGH PRESSURE
IMPACTING THE REGION. THE APPROACH OF A COLD FRONT ON MONDAY WITH
INCREASING SOUTHERLY FLOW AHEAD OF IT WILL ALLOW WINDS AND OCEAN
SEAS TO INCREASE TOWARD MARGINAL SCA LEVELS.
&&
.HYDROLOGY...
BASIN AVG RAINFALL OF 1/2 TO 3/4 OF AN INCH IS FCST THROUGH TONIGHT
WITH LOCALIZED HIGHER AMOUNTS IN AREAS AFFECTED BY CONVECTION. A
FLASH FLOODING THREAT STILL EXISTS IN THE PATH OF TRAINING
CONVECTION AT LEAST INTO THIS EVENING.
A 1/2 TO 1 INCH RAINFALL EVENT IS EXPECTED LATE SUNDAY NIGHT INTO
MONDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/JST
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JST
AVIATION...12
MARINE...JC/JST
HYDROLOGY...JCHazardous weather outlook, Jun 22, 3:58 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 358 PM EDT FRI JUN 22 2012 ANZ330-335-338-340-345-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-231000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 358 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-231000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 358 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 22, 3:24 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST FORT WADSWORTH 40.61N 74.06W
06/22/2012 M58 MPH RICHMOND NY PUBLIC
PUBLIC REPORTS 58 MPH WIND GUST MEASURED MIDWAY ACROSS
VERRAZANO-NARROWS BRIDGE.
0230 PM FLASH FLOOD BAY TERRACE 40.56N 74.13W
06/22/2012 RICHMOND NY PUBLIC
HYLAN BLVD CLOSED AT REID AVE DUE TO FLOODING.
0230 PM FLASH FLOOD CASTLETON CORNERS 40.61N 74.12W
06/22/2012 RICHMOND NY PUBLIC
SLOSSON AVE CLOSED AT TODT HILL RD DUE TO FLOODING.
0250 PM FLASH FLOOD ROSSVILLE 40.56N 74.21W
06/22/2012 RICHMOND NY PUBLIC
ARDEN AVE CLOSED AT VESPA AVE DUE TO FLOODING.
0322 PM TSTM WND DMG MANHASSET HILLS 40.76N 73.68W
06/22/2012 NASSAU NY PUBLIC
TREE DOWN ON NORTHERN STATE PARKWAY NEAR MANHASSET
HILLS
&&
DHSpecial weather statement, Jun 22, 3:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
331 PM EDT FRI JUN 22 2012
CTZ006-222030-
NORTHERN NEW HAVEN-
331 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NAUGATUCK...AND MOVING EAST AT 20 MPH.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM.
LAT...LON 4156 7294 4157 7288 4155 7286 4158 7283
4156 7282 4158 7280 4158 7275 4146 7274
4139 7319 4143 7321 4152 7324 4152 7317
4156 7316 4162 7293
LNLocal storm report, Jun 22, 3:32 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
332 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG MANHASSET HILLS 40.76N 73.68W
06/22/2012 NASSAU NY PUBLIC
TREE DOWN ON NORTHERN STATE PARKWAY IN MANHASSET.
&&
DHLocal storm report, Jun 22, 3:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG ALBERTSON 40.77N 73.64W
06/22/2012 NASSAU NY LAW ENFORCEMENT
TREES DOWN ON NORTHERN STATE PARKWAY NEAR EXIT 30.
&&
DHLocal storm report, Jun 22, 3:46 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
346 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG MANHASSET 40.79N 73.69W
06/22/2012 NASSAU NY BROADCAST MEDIA
COMMUNITY DRIVE BLOCKED DUE TO FALLEN TREE NEAR THE
LONG ISLAND EXPRESSWAY
&&
DHSpecial weather statement, Jun 22, 3:57 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT FRI JUN 22 2012
NJZ002-NYZ067-069-070-222100-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-WESTERN PASSAIC-
357 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND...SOUTHERN
ORANGE AND WESTCHESTER COUNTIES...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 6 MILES SOUTHWEST OF
WARWICK...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4143 7398 4138 7395 4132 7398 4133 7392
4115 7384 4111 7416 4114 7421 4110 7423
4107 7449 4109 7450 4120 7437 4129 7457
4133 7458
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:51 PM EDT | Special Marine Warning | OKX | 24 min | |
| Jun 22, 1:55 PM EDT | Flash Flood Warning | OKX | Richmond | 56 min |
| Jun 22, 1:56 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 49 min |
| Jun 22, 2:08 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens, Richmond | 37 min |
| Jun 22, 2:16 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Suffolk and 1 more | 89 min |
| Jun 22, 2:22 PM EDT | Special Marine Warning | OKX | 23 min | |
| Jun 22, 2:31 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 22, 2:55 PM EDT | Special Weather Statement | OKX | Nassau | 35 min |
| Jun 22, 3:00 PM EDT | Special Weather Statement | OKX | Nassau | 60 min |
| Jun 22, 3:57 PM EDT | Special Weather Statement | OKX | Rockland | 63 min |
| Jun 22, 4:46 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 34 min |
| Jun 22, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 36 min |
| Jun 22, 5:27 PM EDT | Special Marine Warning | OKX | 35 min | |
| Jun 22, 5:43 PM EDT | Special Weather Statement | OKX | Bronx, New York, Richmond | 62 min |
| Jun 22, 5:58 PM EDT | Special Marine Warning | OKX | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in New Jersey, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.